Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 8, 2018, 12:52 AM MDT for Yuma County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 12:52 AM MDT (06:52 UTC)
- Expired
- Aug 8, 2018, 1:45 AM MDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
County Yuma County, CO
The radar
The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 6.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -3.3
The text
As transmitted.
414
WWUS83 KGLD 080652
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1252 AM MDT WED AUG 8 2018
COZ090-080745-
Yuma County CO-
1252 AM MDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YUMA COUNTY UNTIL 145 AM
MDT...
At 1252 AM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Lone Star, or 15 miles north of Yuma, moving southeast
at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eckley and Clarkville.
This includes Highway 385 between mile markers 251 and 254.
LAT...LON 4020 10220 4002 10245 4033 10278 4044 10264
4044 10258
TIME...MOT...LOC 0652Z 316DEG 26KT 4034 10263
$$
LockhartWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:43 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 7, 9:43 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Goodland KS 943 PM MDT Tue Aug 7 2018 .SHORT TERM...(This evening through Wednesday) Issued at 319 PM MDT Tue Aug 7 2018 Pops have been increased for the overnight period, as a shortwave is expected to pass over our eastern CWA from Yuma County, Colorado to potentially Wichita County, Kansas. Disturbance may be enough lift to aid in thunderstorm development. Convection is expected to develop over eastern Colorado and die off over the plains. Biggest area of favored conditions will be the Palmer Dive and to the east of it. West Northwest wind flow aloft will aid in bringing in dryer area, especially in the mid and upper levels. Model soundings are showing favorable subsidence tomorrow. Pwat values are still sitting ~1" in the low levels. There is currently no well-defined synoptic support for convection. But short term models like the HRRR and HREF are pointing to late night convection from 06 to 12Z . MLCAPE values are ~1000-1500 with about 35-40 knots 0-6 km shear. Expecting isolated storms with marginally severe hail and winds. Tonight, lows will sit in the upper 50s to lower 60s across the Tri-State area. However, depending on convection, this may drop 5 to 10 degrees lower. Lastly, tomorrow's highs will be in the mid to upper 80s, with another round of slight chances for convection in the late afternoon. An isolated severe thunderstorm or two cannot be ruled out. .LONG TERM...(Wednesday night through Tuesday) Issued at 222 PM MDT Tue Aug 7 2018 A shortwave embedded in upper level ridge flow expected over the northern Plains by Thursday morning. This shortwave moves southeast over eastern Kansas by Friday night. During the southeastward progression of this shortwave, thunderstorm chances will exist for parts of the Tri-State region during the afternoon and overnight hours. The shortwave will extend into the southern Plains due to upper level lows settled over Oklahoma and Texas. This trough becomes split Sunday with the main trough over the Midwest and a cutoff low remaining over the southern Plains. By Tuesday morning, the cutoff low over Texas migrates northward towards strong flow aloft creating a shortwave trough over Kansas. The migration of the cutoff low over Kansas could potentially bring precipitation to the Tri-State region Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 943 PM MDT Tue Aug 7 2018 An isolated thunderstorm cannot be entirely ruled out at the GLD terminal early this morning (06-12Z), however, confidence is too low to warrant explicit mention with the 06Z TAFs. Otherwise, VFR conditions and light/variable winds are expected to prevail through the TAF period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...EV LONG TERM...NEWMAN AVIATION...VINCENT
Hazardous weather outlook, Aug 7, 9:58 PM MDT, 2 hours 54 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Goodland KS 958 PM MDT Tue Aug 7 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-090400- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 958 PM MDT Tue Aug 7 2018 /1058 PM CDT Tue Aug 7 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...OVERNIGHT... Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... An isolated severe thunderstorm cannot be ruled out in eastern Colorado and extreme southwestern Kansas late Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. Vincent
In the hours before
Local storm report, Aug 7, 8:05 PM MDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 1 SSE ECKLEY 40.10N 102.48W
08/07/2018 E1.25 INCH YUMA CO TRAINED SPOTTER
&&
VINCENTLocal storm report, Aug 7, 8:37 PM MDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
837 PM MDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 4 NNW VERNON 39.99N 102.32W
08/07/2018 E0.88 INCH YUMA CO TRAINED SPOTTER
&&
VINCENTSpecial weather statement, Aug 7, 9:16 PM MDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Goodland KS
1016 PM CDT TUE AUG 7 2018
KSZ001-080330-
Cheyenne KS-
1016 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE COUNTY IN
NORTHWESTERN KANSAS UNTIL 1030 PM CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles south of Haigler, or 14 miles northwest of St. Francis, moving
east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
St. Francis.
LAT...LON 4000 10168 3975 10177 3985 10205 3997 10205
4000 10204
TIME...MOT...LOC 0316Z 285DEG 23KT 3994 10197
024Local storm report, Aug 7, 9:18 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
918 PM MDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 18 N FLAGLER 39.55N 103.06W
08/07/2018 E2.00 INCH KIT CARSON CO PUBLIC
0632 PM HAIL 13 N FLAGLER 39.48N 103.02W
08/07/2018 E2.00 INCH KIT CARSON CO PUBLIC
GOLF BALL TO HEN EGG SIZE HAIL COVERING THE
GROUND TO A DEPTH OF 6 INCHES.
0732 PM HAIL 6 SE FLAGLER 39.24N 102.97W
08/07/2018 E1.00 INCH KIT CARSON CO PUBLIC
0739 PM HAIL 4 ESE YUMA 40.09N 102.65W
08/07/2018 E0.88 INCH YUMA CO PUBLIC
0759 PM HAIL 1 SSE ECKLEY 40.10N 102.48W
08/07/2018 E1.25 INCH YUMA CO TRAINED SPOTTER
0833 PM HAIL 4 NNW VERNON 39.99N 102.32W
08/07/2018 E0.88 INCH YUMA CO TRAINED SPOTTER
&&
VINCENTSpecial weather statement, Aug 8, 12:01 AM MDT, 51 minutes before
Special Weather Statement National Weather Service Goodland KS 1201 AM MDT WED AUG 8 2018 KSZ041-080630- Greeley KS- 1201 AM MDT WED AUG 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREELEY COUNTY UNTIL 1230 AM MDT... At 1200 AM MDT, Doppler radar was tracking a strong thunderstorm 15 miles north of Coolidge, moving southeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Greeley County. LAT...LON 3837 10204 3826 10169 3826 10204 TIME...MOT...LOC 0600Z 301DEG 31KT 3826 10198 Lockhart
Special weather statement, Aug 8, 12:52 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1252 AM MDT WED AUG 8 2018
COZ090-080745-
Yuma County CO-
1252 AM MDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YUMA COUNTY UNTIL 145 AM
MDT...
At 1252 AM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Lone Star, or 15 miles north of Yuma, moving southeast
at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eckley and Clarkville.
This includes Highway 385 between mile markers 251 and 254.
LAT...LON 4020 10220 4002 10245 4033 10278 4044 10264
4044 10258
TIME...MOT...LOC 0652Z 316DEG 26KT 4034 10263
LockhartThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:28 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Aug 7, 9:16 PM MDT | Special Weather Statement | GLD | Cheyenne | 14 min |
| Aug 8, 12:01 AM MDT | Special Weather Statement | GLD | Greeley | 29 min |
| Aug 8, 10:49 AM MDT | Special Weather Statement | GLD | Graham | 41 min |
| Aug 8, 10:54 AM MDT | Severe Thunderstorm Warning | GLD | Graham | 36 min |
| Aug 8, 11:35 AM MDT | Severe Thunderstorm Warning | GLD | Graham | 8 min |
| Aug 8, 1:22 PM MDT | Special Weather Statement | GLD | Gove | 23 min |
| Aug 8, 1:28 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 32 min |
| Aug 8, 1:40 PM MDT | Special Weather Statement | GLD | Wichita | 35 min |
| Aug 8, 1:41 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 19 min |
| Aug 8, 1:55 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 20 min |
| Aug 8, 2:16 PM MDT | Special Weather Statement | GLD | Logan | 14 min |
| Aug 8, 2:17 PM MDT | Special Weather Statement | GLD | Wichita | 13 min |
| Aug 8, 2:18 PM MDT | Special Weather Statement | GLD | Thomas | 27 min |
| Aug 8, 2:23 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 15 min |
| Aug 7, 6:28 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 47 min |
| Aug 7, 6:33 PM MDT | Special Weather Statement | GLD | Yuma | 27 min |
| Aug 7, 7:14 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 46 min |
| Aug 7, 7:37 PM MDT | Special Weather Statement | GLD | Yuma | 23 min |
| Aug 7, 7:47 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 43 min |
| Aug 7, 7:49 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 41 min |
| Aug 8, 3:13 AM MDT | Special Weather Statement | GLD | Yuma | 47 min |
| Aug 8, 3:16 AM MDT | Special Weather Statement | GLD | Kit Carson | 44 min |
| Aug 8, 6:42 AM MDT | Special Weather Statement | GLD | Kit Carson | 63 min |
| Aug 8, 8:05 AM MDT | Special Weather Statement | GLD | Yuma | 40 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.